Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 103, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 15, 2007, 2:45 PM CDT for Cross County, Arkansas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2007, 2:45 PM CDT (19:45 UTC)
- Expired
- Jun 15, 2007, 3:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Cross County, AR
The radar
The Memphis radar (KNQA), 80 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 3:05 PM CDT | HAIL 0.75 | Wynne, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 151945
SVRMEG
ARC037-152030-
/O.NEW.KMEG.SV.W.0103.070615T1945Z-070615T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
245 PM CDT FRI JUN 15 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CROSS COUNTY IN EASTERN ARKANSAS...
* UNTIL 330 PM CDT
* AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HICKORY RIDGE...
OR ABOUT 12 MILES NORTHWEST OF WYNNE. THIS STORM WAS NEARLY
STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PARKIN...VANNDALE AND CHERRY VALLEY.
.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3516 9051 3534 9053 3544 9091 3542 9102
3516 9101
$$1 follow-up statement
000
WWUS54 KMEG 152012
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
311 PM CDT FRI JUN 15 2007
ARC037-152030-
/O.CON.KMEG.SV.W.0103.000000T0000Z-070615T2030Z/
CROSS AR-
311 PM CDT FRI JUN 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR CROSS COUNTY...
AT 305 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING PENNY SIZE HAIL IN WYNNE.
LAT...LON 3516 9051 3534 9053 3544 9091 3542 9102
3516 9101
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 10:43 AM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 15, 10:43 AM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1043 AM CDT FRI JUN 15 2007 .UPDATE... A PERSISTENT REX BLOCKING PATTERN REMAINS IN PLACE OVER THE EASTERN U.S. AND THIS IS KEEPING THE WEATHER PATTERN STAGNENT OVER THE MID SOUTH. UPPER RIDGING WILL PERSIST OVER MUCH OF THE REGION...WITH AN UPPER LEVEL LOW SPINNING NEARLY STATIONARY OVER THE SOUTHERN PLAINS STATES AND CONTINUED UPPER TROUGHING ALONG THE EAST COAST. THIS BASICALLY MEANS MORE OF THE SAME WITH HOT AND HAZY CONDITIONS CONTINUING OVER MUCH OF THE MID SOUTH. THE ONLY DIFFERENCES BETWEEN YESTERDAY AND TODAY IS INCREASED LOW LEVEL MOISTURE...WITH SURFACE DEWPOINTS RUNNING IN THE LOW AND MID 60S AND SOMEWHAT WEAKER MID LEVEL CAPPING...ESPECIALLY SOUTH. AFTER REVIEW OF THE LATEST 12Z REGIONAL SOUNDING INFORMATION AND LATEST MEMPHIS ACARS SOUNDINGS...CAPPING INVERSION STILL PRESENT AROUND 600MB. AGAIN...THE MID CAPPING WILL BE WEAKER ACROSS SOUTHERN SECTIONS AND WITH INCREASED LOW LEVEL MOISTURE AND BUILDING INSTABILITY...EXPECT REDEVELOPMENT OF AFTERNOON CONVECTION OVER SOUTHERN PORTION OF THE AREA MAINLY DURING PEAK HEATING. ALONG AND NORTH OF INTERSTATE 40...STILL EXPECTING STRONG ENOUGH CAPPING TO KEEP CONVECTION TOO ISOLATED TO EVEN MENTION IN THE FORECAST. AS FOR TEMPERATURES...HAVE GONE AHEAD AND RAISED HIGH TEMPS A CATEGORY IN ALL AREAS EXCEPT OUR NORTHERN TIER COUNTIES. 15Z SURFACE OBSERVATIONS SHOWING TEMPERATURES ALREADY RUNNING NEAR OR ABOVE YESTERDAYS TEMPS AT THIS TIME. WITH MORE MOISTURE THOUGH...HIGH TEMPERATURES SHOULD STILL TRAIL A FEW DEGREES BELOW YESTERDAYS HIGHS. POOR AIR QUALITY WILL ALSO BE AN ISSUE AGAIN TODAY WITH CODE ORANGE OZONE CONDITIONS FORECAST FOR THIS AFTERNOON. ALTHOUGH THE CAPPING INVERSION IS WEAKER AND HIGHER IN THE ATMOSPHERE...STILL THINK THAT WITH LIGHT WINDS THROUGH THIS DEPTH OF THE ATMOSPHERE AND WITH HIGH START UP VALUES THAT OZONE WILL AGAIN BE AN ISSUE THIS AFTERNOON (PLEASE SEE THE SHELBY COUNTY HEALTH DEPARTMENT AIR QUALITY WEBSITE FOR MORE INFORMATION). UPDATED GRIDS AND ZONES ALREADY SENT. && .PREV DISCUSSION... /ISSUED 300 AM CDT FRI JUN 15 2007/ DISCUSSION... A WEAK H5 RIDGE AXIS WAS LOCATED OVER THE MID SOUTH THIS MORNING. THE OTHER FEATURE OF NOTE WAS A WEAK CUT OFF UPPER LEVEL LOW OVER NORTH TEXAS AND OKLAHOMA. MODEL GUIDANCE...INCLUDING 00Z GFS TUPELO FORECAST SOUNDINGS INDICATE THE POTENTIAL FOR ISOLATED CONVECTION OVER NORTHERN MISSISSIPPI THIS AFTERNOON. CAPE VALUES SHOULD BE IN THE 1200 J/KG RANGE...SO ISOLATED STRONG GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE. SINCE THERE WERE A FEW SHOWERS AND THUNDERSTORMS OVER THAT REGION ON THURSDAY AND ATMOSPHERIC CONDITIONS ARE PERSISTANT...WILL CONTINUE THE EXISTING FORECAST. THE 00Z MODEL GUIDANCE DIFFERS ON THE FORECAST FROM MONDAY THROUGH THE END OF THE FORECAST PERIOD. THE GFS MOVES AN UPPER LEVEL TROUGH INTO THE NORTHERN AND CENTRAL PLAINS STATES ON MONDAY AND INTO THE GREAT LAKES ON TUESDAY. IN THIS MODEL SOLUTION...THE TROUGH PICKS UP THE CUT OFF UPPER LEVEL LOW TO OUR WEST AND MOVES IT ACROSS THE MID SOUTH. THE ECMWF EJECTS A MINOR SHORTWAVE FEATURE AND KEEPS THE MAIN UPPER TROUGH OVER THE PACIFIC NORTHWEST UNTIL LATER IN THE WEEK. IN THIS SCENARIO...THE CUT OFF UPPER LEVEL LOW STILL MOVES ACROSS THE MID SOUTH...BUT WITHOUT ANY PONTENTIAL PHASING WITH AN UPPER TROUGH TO OUR NORTH. THE BEST CHANCE FOR CONVECTION WITH EITHER MODEL SOLUTION WILL BE MONDAY NIGHT AND TUESDAY. KEPT THE FORECAST POPS AND QPF VALUES MODEST WITH THE ONGOING DROUGHT IN MIND...MODEL DIFFERENCES AND THE PAST PERFORMANCE OF UPPER TROUGHS TRYING TO BREAK DOWN THE DOMINANT SOUTHEAST U.S. H5 RIDGE. A STRONG H5 RIDGE DEVELOPS IN THE WESTERN U.S. LATE NEXT WEEK. THE 00Z GFS HAS THE REGION IN A NORTHWEST FLOW ALOFT...WHILE THE THE 00Z ECMWF HAS AN UPPER LEVEL TROUGH PASSING TO THE NORTH. WILL STICK WITH DRY WEATHER CONDITIONS AND NEAR NORMAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... MEM 95 73 93 74 / 10 10 10 10 MKL 94 63 92 64 / 10 0 10 10 JBR 94 66 93 68 / 10 10 10 10 TUP 94 68 93 67 / 20 10 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 14, 3:32 PM CDT, 23 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 332 PM CDT THU JUN 14 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-152245- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 332 PM CDT THU JUN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF NORTH MISSISSIPPI ON FRIDAY AFTERNOON. STRONG INSTABILITY ACROSS THESE AREAS WILL ALLOW FOR A FEW OF THESE STORMS TO BECOME STRONG WITH GUSTY WINDS IN EXCESS OF 40 MPH AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JLH
In the hours before
Special weather statement, Jun 15, 1:16 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 116 PM CDT FRI JUN 15 2007 MSZ013-151845- LAFAYETTE MS- 116 PM CDT FRI JUN 15 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...LAFAYETTE COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF OXFORD AT 116 PM CDT. THE STORM WAS NEARLY STATIONARY. BRIEF HEAVY RAIN WILL ALSO OCCUR. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN LAFAYETTE COUNTY...INCLUDING THE CITY OF OXFORD...SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, Jun 15, 2:23 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
223 PM CDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL OXFORD 34.36N 89.53W
06/15/2007 E0.75 INCH LAFAYETTE MS TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN OXFORD.
&&
KNSSpecial weather statement, Jun 15, 2:29 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 229 PM CDT FRI JUN 15 2007 MSZ021-152015- YALOBUSHA MS- 229 PM CDT FRI JUN 15 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...YALOBUSHA COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF WATER VALLEY AT 229 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN YALOBUSHA COUNTY...INCLUDING THE CITY OF WATER VALLEY... SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 15, 2:34 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 234 PM CDT FRI JUN 15 2007 MSZ001-152015- DE SOTO MS- 234 PM CDT FRI JUN 15 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...DESOTO COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF HORN LAKE AT 234 PM CDT... MOVING SOUTHWEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DESOTO COUNTY...INCLUDING THE CITIES OF HERNANDO...HORN LAKE...OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, Jun 15, 2:35 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
235 PM CDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL OXFORD 34.36N 89.53W
06/15/2007 E0.75 INCH LAFAYETTE MS TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN OXFORD.
0217 PM HAIL 8 NE FORREST CITY 35.10N 90.69W
06/15/2007 E0.75 INCH ST. FRANCIS AR PUBLIC
&&
KNSThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:54 PM CDT | Severe Thunderstorm Warning | MEG | St. Francis | 51 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.